Missouri, 2016

Tornadoes and Hail in Missouri, April 26 to 30, 2016

April 26 to 30, 2016 · NWS SGF · 74 events in 23 counties and zones

A line of severe thunderstorms produced multiple reports of damaging winds and large hail. There were a couple weak tornadoes which developed as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$687,000
Crop damage
None recorded
Events
74

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A line of severe thunderstorms produced multiple reports of damaging winds and large hail. There were a couple weak tornadoes which developed as well. There was another round of severe storms a couple days later that produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 26, 5:51 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Apr 26, 5:51 AM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
651 AM CDT TUE APR 26 2016

.SYNOPSIS...
Issued at 251 AM CDT Tue Apr 26 2016

Convection starting to develop along a west east boundary across
northeast KS and west central MO near the I-70 corridor. Pretty
decent elevated mixed layer was located along and south of the
boundary and developing convection including our forecast area.
Surface low was located over the high plains with dryline from
western Kansas into the panhandle of OK and TX. South-southwest
low level jet and mid level diffluent flow was aiding in the
developing convection.

This is going to be a busy weather day/night for our CWA and
neighboring CWA's to the west and will be the main focus with this
forecast package.

&&

.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Tue Apr 26 2016

Early morning convection will continue to increase north of the
CWA prior to sunrise nearer to the surface boundary. This activity
will gradually shift east today over mostly northern and central
MO, possibly affecting our central MO counties later today.
Further south within the EML, instability will increase
significantly with CAPES in excess of 3000 j/kg developing. Have
my doubts as to whether we will freely convect given the strength
of the thermal cap in place without a trigger, but will keep in
low end pops just in case. Best chance will be over central MO
where some outflow or ongoing convection may move into the area.
Dryline out west is likely to get active by midday as upper level
jet impinges on the central/southern plains and weakens the EML.
By late in the afternoon, the shear starts to become fairly strong
to our west and the combination with the strong instability
supports the moderate risk of severe storms from southern Nebraska
into central Kansas and Oklahoma. The best chances for supercells
moving into our area will be this evening and over our western
CWA, before they start to congeal into more of line segments. The
primary severe risk after that occurs will be damaging wind,
although we could still see tornadoes develop out of these line
segments through the rest of the evening and overnight hours.

.LONG TERM...(Wednesday through Monday)
Issued at 251 AM CDT Tue Apr 26 2016

Wednesday looks like a messy forecast. There will probably be
ongoing convection at 12z Wed to start the morning, but models are
clearing this out by late morning. With the front still to the
west, can enough instability develop in the wake of the first
complex for convection to refire in the afternoon. Best bet will
be over our eastern CWA, where the higher surface dewpoints will
hang around the longest. Current day 2 outlook shows this with
slight risk over the eastern half of our CWA. Would expect this
activity to clear our eastern CWA by mid to late evening.

There should be a brief break from the convective potential on
Thursday, before the active pattern brings in the next system on
Friday into the weekend. This has the potential to be a wet
weekend with closed upper level low sitting over the central U.S.
for quite awhile.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 651 AM CDT Tue Apr 26 2016

Rather low confidence in overall forecast, especially with respect
to the details. Short term models want to lift MVFR ceilings from
eastern Oklahoma and Arkansas northward into the taf sites. This
has been a trend for the last several runs and latest satellite
imagery also showing this trend, so expect a period of MVFR
ceilings this morning. Otherwise expect VFR flight conditions through
the remainder of the taf period with MVFR/IFR possible in
convection later today and tonight.

In terms of convection an area of thunderstorms over northeast
Kansas is expected to drop southeast into central Missouri by
mid-day. Expect this activity to remain north of the taf sites
though, but did include some VCTS this afternoon. Otherwise,
better chances will come this evening as convection across Kansas
and Oklahoma pushes eastward. Timing still a little uncertain but
will most likely affect KJLN during the early to mid evening and
KSGF and KBBG late evening to midnight or shortly there after.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Raberding
Hazardous weather outlook, Apr 26, 7:35 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 AM CDT TUE APR 26 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
835 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A CLUSTER OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST FROM THE
KANSAS CITY AREA LATER THIS MORNING...AND PUSH SOUTHEAST ACROSS
THE CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA FROM MID
MORNING INTO THIS AFTERNOON. LARGE HAIL AND DAMAGING WIND GUSTS
WILL BE THE MAIN THREAT WITH THIS COMPLEX OF THUNDERSTORMS.

ADDITIONAL SEVERE WEATHER ACTIVITY WILL DEVELOP THIS AFTERNOON
OUT IN THE PLAINS. THIS ACTIVITY WILL EVENTUALLY SHIFT EASTWARD
INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THIS EVENING.
ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE AS THESE
THUNDERSTORMS MOVE IN FROM THE WEST. THE STORMS WILL GRADUALLY
FORM INTO LINE SEGMENTS TONIGHT WHEN THE MAIN RISK WILL BECOME
DAMAGING THUNDERSTORM WIND GUSTS. A TORNADO CAN NOT BE RULED OUT
WITH THIS ACTIVITY...BUT THE MAIN TORNADIC RISK WILL BE ALONG AND
WEST OF THE INTERSTATE 49 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE
EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN
POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE
AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE
EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES
THROUGH.

ADDITIONAL THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT THROUGH
SATURDAY NIGHT. THERE MAY BE THE POTENTIAL FOR ADDITIONAL STRONG
STORMS SATURDAY AFTERNOON AND EVENING ACROSS THE AREA. THERE MAY
BE A LIMITED FLOODING THREAT WITH 1 TO 3 INCHES OF RAINFALL
POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND
AFTERNOON ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK
AREA...AND ACROSS THE ENTIRE AREA LATER THIS EVENING INTO TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, Apr 26, 9:26 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 AM CDT TUE APR 26 2016

MOZ055-056-261615-
BENTON MO-MORGAN MO-
1026 AM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND BENTON COUNTIES UNTIL
1115 AM CDT...

AT 1025 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF PILOT
GROVE TO NEAR CALHOUN...AND MOVING SOUTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK...              TRUMAN LAKE...
LAKE OF THE OZARKS...             VERSAILLES...
WARSAW...                         LINCOLN...
COLE CAMP...                      STOVER...
LAURIE...                         SUNRISE BEACH...
BARNETT...                        SYRACUSE...
GRAVOIS MILLS...                  IONIA...
FRISTOE...                        PALO PINTO...
RACKET...                         ROCKY MOUNT...
HASTAIN...                        FLORENCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR TRUMAN LAKE AND LAKE OF THE OZARKS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.

DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
WEST CENTRAL MISSOURI.

LAT...LON 3868 9284 3860 9284 3843 9263 3835 9263
      3835 9269 3822 9270 3822 9276 3819 9277
      3820 9296 3821 9293 3823 9296 3819 9301
      3822 9299 3827 9307 3806 9307 3807 9350
      3808 9350 3851 9351 3853 9307 3869 9306
TIME...MOT...LOC 1525Z 305DEG 40KT 3893 9303 3844 9353

BOXELL

The radar

The Pleasant Hill radar (KEAX), 109 km away, was scanning. The volume nearest the first event began at 15:51 UTC.

Open the radar archive at this moment

Event by event

44 thunderstorm wind, 28 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
April 26, 9:52 AM CST
Where
Morgan County, 6.58 mi NNW of Florence
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.670, -93.020

A Morgan County sheriff deputy estimated 60 mph winds along Highway 50 but there was no damage reported.

Hail, Benton

When
April 26, 9:58 AM CST
Where
Benton County, 0.69 mi S of Cole Camp
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
38.460, -93.200

Thunderstorm Wind, Morgan

When
April 26, 10:12 AM CST
Where
Morgan County, 0.54 mi E of Syracuse
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.670, -92.870

Several power lines were blown down along Highway 50.

Thunderstorm Wind, Morgan

When
April 26, 10:13 AM CST
Where
Morgan County, 0.54 mi W of Versailles
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.430, -92.840

Several large trees were blown down.

Thunderstorm Wind, Morgan

When
April 26, 10:13 AM CST
Where
Morgan County, 1.76 mi ENE of Glensted
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.530, -92.840

Several large trees were blown down.

Hail, Morgan

When
April 26, 10:23 AM CST
Where
Morgan County, 0.88 mi SW of Stover
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
38.440, -92.990

This report was relayed from social media.

Hail, Miller

When
April 26, 10:59 AM CST
Where
Miller County, Eldon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.350, -92.580

Hail, Maries

When
April 26, 11:56 AM CST
Where
Maries County, 0.88 mi NE of Yarna
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.230, -91.720

Hail, Phelps

When
April 26, 12:34 PM CST
Where
Phelps County, 1.76 mi SE of Rolla
Measured
0.75 in hail
Reported by
Public
Coordinates
37.930, -91.750

Penny size hail was reported southeast of Rolla.

Hail, Greene

When
April 26, 3:06 PM CST
Where
Greene County, 1.1 mi E of Fair Grove
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.380, -93.130

Quarter size hail was reported near Farm Road 225 north of Farm Road 22.

Hail, Greene

When
April 26, 3:13 PM CST
Where
Greene County, 1.1 mi W of Langston
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
37.180, -93.250

Nickel size hail was reported at the KRBK Studios on East Sunshine Street.

Hail, Webster

When
April 26, 3:20 PM CST
Where
Webster County, 1.38 mi N of Marshfield
Measured
1 in hail
Reported by
Public
Coordinates
37.350, -92.920

Quarter size hail was reported 1 mile northwest of Marshfield.

Hail, Webster

When
April 26, 3:27 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.340, -92.910

Quarter size hail was reported in Marshfield.

Hail, Webster

When
April 26, 3:30 PM CST
Where
Webster County, 2.83 mi WSW of Bracken
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.320, -92.850

Quarter size hail was reported southeast of Marshfield.

Hail, Webster

When
April 26, 3:39 PM CST
Where
Webster County, 1.1 mi E of Niangua
Measured
0.75 in hail
Reported by
Public
Coordinates
37.380, -92.830

Dime to nickel size hail was reported near Niangua.

Hail, Webster

When
April 26, 3:46 PM CST
Where
Webster County, High Prairie
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.300, -92.770

Quarter size hail was reported along Highway 38 near High Prairie.

Hail, Webster

When
April 26, 3:53 PM CST
Where
Webster County, 1.79 mi ESE of High Prairie
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.290, -92.740

Quarter size hail was reported near Duncan.

Hail, Wright

When
April 26, 4:52 PM CST
Where
Wright County, 0.69 mi S of Mansfield
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.110, -92.580

Thunderstorm Wind, Barton

When
April 26, 10:14 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.560, -94.520

A brick structure was severely damaged by thunderstorm winds in Liberal.

Thunderstorm Wind, Vernon

When
April 26, 10:25 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.840, -94.350

Emergency management estimated 60 mph winds but no damage was reported.

Thunderstorm Wind, Jasper

When
April 26, 10:35 PM CST
Where
Jasper County, 0.88 mi SE of Carthage
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.160, -94.310

A roof was blown off a house along with other houses damaged on Gardendale Road.

Thunderstorm Wind, Barton

When
April 26, 11:08 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.560, -94.520

A few trees were blown down and there was damaged to a metal building.

Thunderstorm Wind, Barton

When
April 26, 11:14 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
37.560, -94.520

Straight line winds downed a few trees and caused the brick facade to fall off a building in Liberal.

Thunderstorm Wind, Newton

When
April 26, 11:21 PM CST
Where
Newton County, 0.88 mi SW of Seneca
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.840, -94.610

Several trees and power lines were blown down.

Tornado, Newton

When
April 26, 11:21 PM CST to 11:22 PM CST
Where
Newton County, 1.17 mi NW of Seneca to 1.11 mi N of Seneca
Rating
EF1
Path length
0.82 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.863, -94.614

A NWS storm survey confirmed an EF1 tornado touched down approximately two miles north of Seneca, Missouri. The path was approximately one mile long with a width of 150 yards. Maximum winds were estimated up to 90 mph. The tornado uprooted numerous trees and caused damage to a local church as well as a few homes in the area.

Thunderstorm Wind, Barton

When
April 26, 11:25 PM CST
Where
Barton County, 0.69 mi S of Lamar
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.490, -94.280

Several trees and power lines were blown down in Lamar. An RV was blown over along Interstate 49.

Hail, McDonald

When
April 26, 11:25 PM CST
Where
McDonald County, 3.03 mi SE of Klondike
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.690, -94.580

Thunderstorm Wind, Vernon

When
April 26, 11:25 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.840, -94.350

Emergency management estimated winds up to 60 mph but no damage was reported.

Thunderstorm Wind, Vernon

When
April 26, 11:26 PM CST
Where
Vernon County, 2.14 mi SSW of Horton
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
37.950, -94.390

A personal weather station southwest of Horton measured a 64 mph wind gust.

Thunderstorm Wind, Jasper

When
April 26, 11:31 PM CST
Where
Jasper County, 0.88 mi SE of Carthage
Measured
78 kt (90 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.160, -94.310

A storm survey determined that straight line winds produced a damage path nearly a half mile long across portions of south Carthage. Several trees were uprooted or snapped. The roof of one home was torn off.

Thunderstorm Wind, Barton

When
April 26, 11:32 PM CST
Where
Barton County, 0.69 mi S of Lamar
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
37.490, -94.280

A large tree was blown down.

Thunderstorm Wind, Vernon

When
April 26, 11:38 PM CST
Where
Vernon County, 2.81 mi WNW of Schell City
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.030, -94.170

Straight line winds removed shingles off a home and blew down several trees. Tree limbs and roof debris were scattered towards the northeast.

Thunderstorm Wind, McDonald

When
April 26, 11:40 PM CST
Where
McDonald County, 0.69 mi S of Pineville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.590, -94.380

A tree was blown down east of Pineville on K Highway.

Thunderstorm Wind, Barton

When
April 26, 11:40 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.560, -94.520

Several trees were uprooted in Liberal.

Thunderstorm Wind, Jasper

When
April 26, 11:40 PM CST
Where
Jasper County, 0.55 mi E of Carterville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.150, -94.440

A tree was reported blown down.

Thunderstorm Wind, Newton

When
April 26, 11:40 PM CST
Where
Newton County, Neosho
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.870, -94.370

Several power lines were blown down at Interstate 49 and Highway 60 in Neosho.

Thunderstorm Wind, Jasper

When
April 26, 11:45 PM CST
Where
Jasper County, 0.88 mi NE of Carthage
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.180, -94.310

Several large tree limbs were blown down in Carthage.

Thunderstorm Wind, McDonald

When
April 26, 11:45 PM CST
Where
McDonald County, 3.4 mi WSW of Mountain
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.520, -94.190

Several trees were snapped or uprooted. A few power lines were blown down.

Thunderstorm Wind, St. Clair

When
April 26, 11:48 PM CST
Where
St. Clair County, 4.76 mi SW of Tiffin
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
37.900, -93.990

A mesonet weather station measured a 67 mph wind gust.

Thunderstorm Wind, Barry

When
April 27, 12:00 AM CST
Where
Barry County, 1.31 mi WSW of Washburn
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.570, -93.990

A large tree limb was blown down onto a vehicle.

Thunderstorm Wind, Barry

When
April 27, 12:10 AM CST
Where
Barry County, 0.55 mi W of Monett
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.920, -93.930

Several power lines and trees were blown down in Monett.

Thunderstorm Wind, Lawrence

When
April 27, 12:21 AM CST
Where
Lawrence County, Aurora
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.970, -93.720

A large tree fell into a house.

Thunderstorm Wind, Greene

When
April 27, 12:45 AM CST
Where
Greene County, Republic
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.120, -93.480

A tree was blown down in Republic off P Highway.

Tornado, Greene

When
April 27, 12:49 AM CST to 12:50 AM CST
Where
Greene County, 1.4 mi NE of Battlefield to 1.59 mi NE of Battlefield
Rating
EF0
Path length
0.23 mi
Path width
40 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.135, -93.362

A NWS storm survey revealed that an EF-0 tornado damaged a few homes on the southwest side of Springfield in the town of Battlefield. There was damage to roofs, gutters, and awnings. The tornado was a brief touchdown.

Thunderstorm Wind, Stone

When
April 27, 12:54 AM CST
Where
Stone County, 2.16 mi SE of Notch
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.650, -93.320

There was minor tree damage with large limbs blown down and windows broken on a house on Royal Vista.

Thunderstorm Wind, Stone

When
April 27, 12:54 AM CST
Where
Stone County, 0.69 mi N of Galena
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.810, -93.470

A large tree was blown over the road.

Thunderstorm Wind, Greene

When
April 27, 12:55 AM CST
Where
Greene County, 1.79 mi ENE of Battlefield
Measured
61 kt (70 mph) estimated gust
Property damage
$200,000
Reported by
Fire Department/Rescue
Coordinates
37.130, -93.350

There was minor to moderate roof damage to multiple homes off of Shawnee Drive and Village Terrace Drive.

Thunderstorm Wind, Christian

When
April 27, 12:55 AM CST
Where
Christian County, Cassidy
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.070, -93.250

Small to medium tree limbs were blown down on Shore Line Road.

Thunderstorm Wind, Taney

When
April 27, 12:55 AM CST
Where
Taney County, 2.15 mi SSW of Branson Mem Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.620, -93.290

Multiple large trees and limbs were blown down on Highway 265 south of Highway 376 near Skyline Road.

Thunderstorm Wind, Stone

When
April 27, 12:55 AM CST
Where
Stone County, 0.55 mi E of Kimberling City
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.600, -93.420

Several power poles were broken at Ozark Mountain Resort.

Thunderstorm Wind, Stone

When
April 27, 12:58 AM CST
Where
Stone County, 2.32 mi ENE of Kimberling City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.610, -93.390

A large tree was blown down with leaf and tree debris embedded into the home siding.

Thunderstorm Wind, Stone

When
April 27, 12:58 AM CST
Where
Stone County, 2.15 mi NNE of Kimberling City
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.630, -93.420

A line of thunderstorms produced up to 70 mph straight line winds which damaged homes south of Kimberling City. These damaging winds produced significant tree damage across Joe Bald Peninsula. Several trees were snapped or uprooted. Numerous large tree limbs were blown down.

Thunderstorm Wind, Taney

When
April 27, 12:59 AM CST
Where
Taney County, 3.5 mi S of Branson Mem Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.600, -93.290

Several trees were blown down around Pointe Royal.

Thunderstorm Wind, Christian

When
April 27, 1:00 AM CST
Where
Christian County, 0.88 mi SE of Nixa
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
37.040, -93.290

There was a report of 60 mph winds at Highway 14 and Highway 160 in Nixa but no damage reported.

Thunderstorm Wind, Taney

When
April 27, 1:00 AM CST
Where
Taney County, 0.69 mi S of Branson
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.640, -93.220

A large tree was blown down in downtown Branson.

Thunderstorm Wind, Stone

When
April 27, 1:03 AM CST
Where
Stone County, 0.89 mi NE of Kimberling City
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.610, -93.420

A storm survey determined that straight line winds uprooted numerous trees and caused minor damage to several homes on Point Seven Peninsula. Some homes had west facing windows blown out.

Thunderstorm Wind, Taney

When
April 27, 1:07 AM CST
Where
Taney County, Hollister
Measured
65 kt (75 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.620, -93.220

Several trees were blown down near downtown Hollister and near the College of the Ozarks. Two homes sustained significant damage from falling trees. Survey crews estimated the winds around 75 mph.

Thunderstorm Wind, Greene

When
April 27, 1:15 AM CST
Where
Greene County, 1.79 mi ENE of Battlefield
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.130, -93.350

There was shingles blown off about a dozen homes. One home had some decking peeled off.

Thunderstorm Wind, Taney

When
April 27, 1:17 AM CST
Where
Taney County, Forsyth
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.680, -93.120

Medium size tree limbs were blown down at Highway 160 and Highway 76.

Hail, Taney

When
April 27, 1:45 AM CST
Where
Taney County, 0.56 mi W of Protem
Measured
1 in hail
Reported by
COOP Observer
Coordinates
36.530, -92.860

Hail fell for about 10 minutes.

Thunderstorm Wind, Douglas

When
April 27, 2:00 AM CST
Where
Douglas County, 3.63 mi NNE of Squires
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.900, -92.600

A large tree fell on to power lines near State Highway 14 and Highway VV.

Hail, Ozark

When
April 27, 4:09 PM CST
Where
Ozark County, 0.55 mi E of Dora
Measured
0.75 in hail
Reported by
Public
Coordinates
36.780, -92.220

Thunderstorm Wind, Ozark

When
April 27, 4:10 PM CST
Where
Ozark County, 0.55 mi E of Dora
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.780, -92.220

Several trees were blown down.

Hail, Phelps

When
April 27, 5:30 PM CST
Where
Phelps County, 2.81 mi ESE of Vida
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
37.840, -91.770

Hail, McDonald

When
April 29, 5:18 PM CST
Where
McDonald County, 0.55 mi W of Anderson
Measured
1.25 in hail
Reported by
Public
Coordinates
36.650, -94.440

A social media picture showed hail slightly larger than a quarter.

Hail, Ozark

When
April 30, 5:34 PM CST
Where
Ozark County, 0.89 mi NE of Gainesville
Measured
2 in hail
Property damage
$25,000
Reported by
Public
Coordinates
36.610, -92.420

A picture from social media showed hail size up to 2 inches. Several cars sustained dents and damage in the area.

Hail, Texas

When
April 30, 5:55 PM CST
Where
Texas County, 3.54 mi NE of Sargent
Measured
1.25 in hail
Reported by
Public
Coordinates
37.120, -91.990

A picture from Facebook showed half dollar size hail.

Hail, Dent

When
April 30, 6:30 PM CST
Where
Dent County, Montauk
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.450, -91.700

Hail up to quarter size was reported at Montauk State Park.

Hail, Douglas

When
April 30, 6:32 PM CST
Where
Douglas County, 6.77 mi ENE of Topaz
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.970, -92.100

Hail, Dent

When
April 30, 6:40 PM CST
Where
Dent County, 2.74 mi E of Salem
Measured
1.25 in hail
Reported by
Public
Coordinates
37.650, -91.500

A picture from social media showed half dollar size hail.

Hail, Texas

When
April 30, 7:00 PM CST
Where
Texas County, 0.69 mi S of Cabool
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
37.120, -92.100

There were several pictures from social media showed quarter to half dollar size hail around Cabool.

Hail, Dent

When
April 30, 7:05 PM CST
Where
Dent County, 0.55 mi E of Salem
Measured
0.88 in hail
Reported by
Public
Coordinates
37.650, -91.540

Hail, Dent

When
April 30, 7:20 PM CST
Where
Dent County, 3.43 mi SW of Short Bend
Measured
1 in hail
Reported by
Public
Coordinates
37.720, -91.480

A picture from social media showed quarter size hail north of Salem on Highway 19.

Hail, Dent

When
April 30, 7:28 PM CST
Where
Dent County, 0.88 mi SW of Sligo
Measured
0.75 in hail
Reported by
Public
Coordinates
37.770, -91.390

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2016Every state in 2016This day in weather historyThe tornado archive for Missouri, 2016Warnings in Missouri, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625204, 623306, 625153, 625152, 625154, 623307, 623308, 623311, 623312, 623316, 623324, 623318, 623319, 623320, 623322, 623321, 623323, 625151, 625171, 625205, 625186, 625209, 625188, 625172, 625401, 625155, 625156, 625191, 625208, 625197, 625210, 625196, 625173, 625174, 625177, 625189, 625176, 625211, 625192, 625181, and more.